Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 28, 2004, 9:20 AM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 9:20 AM CDT (14:20 UTC)
- Expired
- Aug 28, 2004, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Hickman County, TN, Humphreys County, TN, Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 281421
FFWBNA
TNC081-085-135-281715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
920 AM CDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN HICKMAN COUNTY IN TENNESSEE
SOUTHERN HUMPHREYS COUNTY IN TENNESSEE
PERRY COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LINDEN
* UNTIL 1215 PM CDT
* AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER LINDEN AND
LOBELVILLE...AND ALONG INTERSTATE 40 IN SOUTHERN HUMPHREYS COUNTY.
RADAR INDICATES THAT SOME LOCATIONS HAVE ALREADY RECEIVED OVER 2
INCHES OF RAIN IN THE PAST COUPLE OF HOURS. ADDITIONAL HEAVY
RAINFALL MAY PRODUCE ANOTHER INCH OR 2 OF RAINFALL BEFORE NOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3554 8794 3554 8781 3579 8757 3596 8753
3606 8761 3602 8788
$$
132 follow-up statements
000 WGUS74 KOHX 281601 FFSBNA TNC081-085-101-135-181-281715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT SAT AUG 28 2004 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 1215 PM CDT FOR SOUTHERN HUMPHREYS...WESTERN HICKMAN...PERRY...WAYNE AND LEWIS COUNTIES IN MIDDLE TENNESSEE... AT 1100 AM...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED TO AFFECT MUCH OF WESTERN MIDDLE TENNESSEE. RADAR INDICATED RAINFALL AMOUNTS OVER 2 INCHES IN MANY AREAS DURING THE PAST 2 TO 3 HOURS. HIGHER AMOUNTS...OVER 3 INCHES...WERE INDICATED ALONG THE WAYNE AND LEWIS COUNTY BORDER AND OVER SOUTHERN HUMPHREYS COUNTY. THE HEAVIEST RAINFALL AS OF 1100 AM WAS LOCATED NEAR COLLINWOOD...WAYNESBORO AND HOHENWALD. ADDITIONAL HEAVY RAINFALL IS EXPECTED OVER MUCH OF THE AREA THROUGH THE REST OF THIS MORNING. RAINFALL RATES WELL OVER ONE INCH PER HOUR WILL CONTINUE FROM THE STRONGER THUNDERSTORMS. PEOPLE NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AS LOCALIZED FLOODING MAY DEVELOP RAPIDLY. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. $$ 13
000 WGUS74 KOHX 281703 FFSBNA TNC081-085-101-135-181-281730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1202 PM CDT SAT AUG 28 2004 ...FLASH FLOOD WARNINGS FOR SOUTHERN HUMPHREYS...WESTERN HICKMAN... PERRY...WAYNE AND LEWIS COUNTIES WILL BE ALLOWED TO EXPIRE AT 1215 PM... AT 1202 PM...THUNDERSTORMS CONTINUED TO AFFECT MUCH OF SOUTHWEST MIDDLE TENNESSEE...BUT THE RAINFALL INTENSITY HAD DIMINISHED OVER THE PAST HOUR. NO ADDITIONAL FLOODING IS EXPECTED AT THIS TIME. REPORTS OF FLOODING HAVE BEEN CONFINED TO WAYNE COUNTY...WHERE SEVERAL ROADS HAVE BEEN COVERED BY WATER AND SMALL STREAMS HAD REACHED THEIR BANKS. RECENT SPOTTER REPORTS INDICATE CONDITIONS WERE IMPROVING OVER WAYNE COUNTY. THROUGH THE REST OF TODAY AND TONIGHT...ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE AREA. LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN. $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:15 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 28, 4:15 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 415 AM CDT SAT AUG 28 2004 .SHORT TERM...(THROUGH SUNDAY NIGHT)... 28/00Z MODELS SHOW HEIGHT FALLS OVER MIDDLE TENNESSEE TODAY... AS UPPER TROUGH GETS CLOSER. UPPER TROUGH PROVIDING A FAIRLY ACTIVE THUNDERSTORM PATTERN ALONG THE COLD FRONT. PARTICULARLY IN SURFACE FRONTAL WAVES IN NORTH TEXAS AND SOUTHERN MICHIGAN. SURFACE HIGH PRESSURE WILL WEAKEN IN MIDDLE TENNESSEE THIS MORNING. IR SATELLITE SHOWS INCREASING CLOUDS IN WEST TENNESSEE ATTM... ASSOCIATED WITH SLOW MOVING UPPER WAVE OVER ARKANSAS. THIS WAVE MOVES OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON. MIDDLE TENNESSEE SHOULD BE MODERATELY UNSTABLE BY LATE MORNING...WITH SCATTERED SHOWERS AND THUNDERSTORMS BREAKING OUT IN THE WESTERN CWA. EXPECT MOSTLY CLOUDY SKIES BY THIS AFTERNOON WEST OF PLATEAU. PRECIP WATER STAYS AROUND 1.5 INCHES EAST...SO WILL KEEP THIS REGION PARTLY CLOUDY. SHOWERS AND THUNDERSTORMS LIKELY THIS AFTERNOON WEST OF PLATEAU. SHOWERS AND THUNDERSTORMS LIKELY TONIGHT WITH SURFACE LOW PRESSURE EXTENDING DOWN THE FRONT INTO THE LOWER MISSISSIPPI VALLEY. L/L CONVERGENCE AND MID LVL SUPPORT WEAKER IN THE 00Z MODELS ALONG COLD FRONT AS IT MOVES IN SUNDAY. WILL MAINTAIN LIKELY RAIN CHANCE LOOKING AT MOISTURE PROGS. THE COLD FRONT MIGHT NOT MOVE IN UNTIL SUNDAY AFTERNOON IN METRO NASHVILLE. WILL TAPER SUNDAY EVENING PRECIP AS BEFORE. A DECREASING CLOUD TREND AS WELL. .LONG TERM...(MONDAY THROUGH FRIDAY)... SURFACE HIGH PRESSURE DOMINANT IN THE EXTENDED. SURFACE HIGH STAYS ON THE NORTH SIDE...SO THE LOWER DEWPOINT AIR LOOKS TO CONTINUE INTO MID WEEK AT LEAST. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 28 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-291030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE SUNDAY. ALTHOUGH THUNDERSTORMS ARE QUITE POSSIBLE...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:17 AM CDT | Flash Flood Warning | OHX | Wayne | 118 min |
| Aug 28, 10:33 AM CDT | Flash Flood Warning | OHX | Lewis | 102 min |
| Aug 28, 11:03 AM CDT | Flash Flood Warning | OHX | Lawrence | 117 min |
| Aug 28, 11:38 AM CDT | Flash Flood Warning | OHX | Giles | 2 hr |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 25 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.